MAUDE Adverse Event Report: INTERVASCULAR SAS HEMASHIELD GOLD KNITTED BIFURCATED; GRAFT, VASCULAR, SYNTHETIC/BIOLOGIC COMPOSITE

INTERVASCULAR SAS HEMASHIELD GOLD KNITTED BIFURCATED; GRAFT, VASCULAR, SYNTHETIC/BIOLOGIC COMPOSITE
Model Number M002020851480
Medical Device Problem Code Nonstandard Device (1420)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 04/05/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The device is not accessible as it remained implanted in the patient.The history records for lot 19b27 were reviewed, no discrepancy found concerning a localized leak.The review of post-marketing historical data indicated that no other similar complaint was reported for the same sterilization lot number 19b27.A retention sample from the same sterilization lot as the involved device , with a bifurcation , was selected as representative of the product involved in the complaint.This retention sample underwent water permeability testing.The test result indicated a value well within product specifications (< 5 ml/cm²/min).Two attempts to contact the initial reporter in order to obtain more information on the event and the involved product were made.Results are pending.The investigation is still ongoing.A follow up report will be sent upon completion of the investigation.
 
Event or Problem Description
This complaint information was received through medwatch voluntary event report (report number mw5100640) forwarded to the manufacturer.The description of the event is as follows: "patient scheduled for aorta bifemoral bypass.Synthetic graft was opened to field.Once graft was sewn to aorta, it was discovered there was a leak at the inferior seam where the graft split into the bifurcation.Md repaired graft with prolene suture.Case continued and no leaks were noted.Size 40x14x8." this information has been received by the manufacturer on april, 27 2021; the complaint has been logged under # (b)(4).
 
Event or Problem Description
Complaint #(b)(4).See initial mfg report 1640201-2021-00017.
 
Additional Manufacturer Narrative
(4111/3221): three attempts were made to contact the initial reporter of the incident, in order to obtain more information on the event and the involved product.The first answer obtained is as follows: "graft serial number ¿ (b)(6).Patient ¿ 50 year old female, weight 88kg".The serial number was later clarified as: (b)(6) and we learned that "the patient was discharged from [the] facility in satisfactory condition." (3331/213): since we obtained the serial number, the complete device history record was reviewed by the quality assurance supervisor.This review did not find any discrepancy concerning a localized leak.(4112/170): the case was further reviewed by the corporate medical officer.His assessment is as follows: "the event describes a patient undergoing a aorto bifemoral bypass using a hemashield gold knitted bifurcated.After the completion of the proximal anastomosis on the abdominal aorta and declamping a leak was observed at the graft bifurcation at the anastomosis seam line.The hole was successfully repaired with a prolene suture.The graft remained implanted and the patient did not experience any adverse event due to the graft defect.The outcome of the surgery was unaltered.Since the defect was detected after the completion of the proximal anastomosis it is likely that the hole was present before the graft was used as the bifurcation is not subjected to any force or trauma at this point of the procedure.Although when detected the defect can be easily repaired, if it is small and not immediately evident it could lead to serious bleeding needing intervention in the post-operative period or even later." (25) based on the above medical assessment, the cause is traced to manufacturing.Therefore, a non-conformity report has been initiated in order to investigate the cause and take appropriate corrective actions if necessary.
 
Event or Problem Description
Complaint # (b)(4).See mfg reports 1640201-2021-00017.
 
Additional Manufacturer Narrative
(143): upon investigation of the non-conformity report, it was concluded that it is an isolated human error and the defect was not detected during quality control (qc) step.Therefore, awareness among the concerned operators was raised regarding this type of issue: leak at the bifurcation.

Brand Name
HEMASHIELD GOLD KNITTED BIFURCATED
Common Device Name
GRAFT, VASCULAR, SYNTHETIC/BIOLOGIC COMPOSITE
Manufacturer (Section D)
INTERVASCULAR SAS
zone industrielle athelia i
la ciotat 13705
FR  13705
MDR Report Key11863884
Report Number1640201-2021-00017
Device Sequence Number4129371
Product Code MAL
UDI-Device Identifier00384401017714
UDI-Public(01)00384401017714
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
K954848
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/18/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2024
Device Model NumberM002020851480
Device Catalogue NumberM002020851480
Device Lot Number19B27
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/27/2021
Supplement Date Received by Manufacturer05/24/2021
07/29/2021
Initial Report FDA Received Date05/21/2021
Supplement Report FDA Received Date06/18/2021
08/18/2021
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age50 YR
Patient Weight88